MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121450
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, stent assisted coil embolization procedure was performed in a patient with aneurysm.During the procedure the physician attempted to deliver the subject coil through a non-stryker microcatheter.After having deployed few coils into the aneurysm the physician decided to retrieve the subject coil into the microcatheter to accommodate and rearrange the subject coil inside the aneurysm in a better way.While doing this rearrangement, the subject coil got prematurely detached from the delivery wire.The physician removed the prematurely detached subject coil using a retriever stent.Due to different complications, the original plan of the procedure was modified and the procedure was completed with the implantation of coils only.Surgical delay was noted and the duration of the surgical delay is unknown.Additional information received on 1-march-2022 stated that initially reported thrombectomy procedure which was performed due to the reported issue of subject coil, was not related to the subject coil and it seems it was caused using other devices during the procedure.No further information is available.
 
Event or Problem Description
It was reported that, stent assisted coil embolization procedure was performed in a patient with aneurysm.During the procedure the physician attempted to deliver the subject coil through a non-stryker microcatheter.After having deployed few coils into the aneurysm the physician decided to retrieve the subject coil into the microcatheter to accommodate and rearrange the subject coil inside the aneurysm in a better way.While doing this rearrangement, the subject coil got prematurely detached from the delivery wire.The physician removed the prematurely detached subject coil using a retriever stent.Due to different complications, the original plan of the procedure was modified and the procedure was completed with the implantation of coils only.Surgical delay was noted and the duration of the surgical delay is unknown.Additional information received on 1-march-2022 stated that initially reported thrombectomy procedure which was performed due to the reported issue of subject coil, was not related to the subject coil and it seems it was caused using other devices during the procedure.No further information is available.Additional information received on 16th mar 2022 stated that the patient had previous history of other pathologies, which was the cause of the thrombosis in mca ( middle cerebral artery).Patient's condition was relatively worsened due to thrombosis.Thrombectomy procedure was performed successfully in the patient to resolve thrombosis.It was noted that the patient's condition is stable.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the delivery wire was returned advanced through an non -stryker microcatheter.The delivery wire was seen to be kinked.The proximal contact was seen to be kinked.The coil was seen to be detached from the delivery wire.There was dried procedural fluids/blood seen along the coil.The coil was seen to be stretched and there was no suture present on the coil.The coil was seen to be knotted/tangled.Functional inspection: not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer was the physician loaded the coil into an non -stryker microcatheter, the coil unexpectedly detached from the coil delivery wire without using an in-zone.The coil had to be removed with the help of stent retriever.In the follow up gfe questions it was reported the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the dfu.Also, additional information indicated that continuous flush was set up and maintained throughout the clinical procedure.During analysis, the main coil was found to be detached from the delivery wire and the coil was found to be stretched and tangled and no suture was found to be present on the coil, the delivery wire and coil proximal contact was found to be kinked/bent.In the case of this complaint it is most likely that when the device encountered difficulties during the clinical procedure, the damage caused to the delivery wire and main coil was due to handling and manipulation of the device.Therefore the as reported and as analyzed 'main coil prematurely detached/separated during use and the as analyzed 'main coil stretched, main coil suture damage and main coil tangled' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent and coil proximal contact kinked/bent' as the issue is associated with handling of the device during the clinical procedure, upon removal of the device from the packaging, or preparation of the device prior to use.

Brand Name
TARGET XL 360 SOFT 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13654527
Report Number3008881809-2022-00096
Device Sequence Number14945715
Product Code HCG
UDI-Device Identifier04546540711540
UDI-Public04546540711540
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberM0036121450
Device Catalogue NumberM0036121450
Device Lot Number22671466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER (MEDTRONIC); UNKNOWN RETRIEVER STENT.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient SexFemale